Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
184 Doctors are Online

What is the cause of pulsating veins in my temples?

Jun 2014
User rating for this question
Very Good
Answered by

Practicing since : 2007
Answered : 2496 Questions
The veins in my temples are pulsating the past few days. No pain. I'm 48........had a lot of emotional stress.I'm on 1 mg klonopin for about 8 years, .25 mg Seroquel.......I've been on tons of psychiatric antidepressants and pain meds for many years to control my symptoms. Normally I have low bp....
Posted Thu, 6 Mar 2014 in Mental Health
Answered by Dr. Abhishek Kapoor 52 minutes later
Brief Answer: Stress or arteritis Detailed Answer: Hi Thanks for choosing healthcare magic. I, Dr Abhishek Kapoor, would help to in this problem. First of all, i want to say that it is it is probably an artery and not a vein. This is pulsating superficial temporal artery and sometimes it can become much more visible, It is entirely normal. In your case, there are few possibilities like due to underline stress or some connective disorder. You have mentioned that you have fibromyalgia and you have been on number of drugs, but still you have pain in body due to which you are in stress. May be due to pulsating superficial temporal artery you have this symptom. It happens when more blood is being pumped around body. So, when the blood supply is increased to the particular blood vessel you are able to feel it throb in that area. That could be the one reason behind this pulsating artery. In that case, do some relaxation exercise like JPMR or increase dose of klonopin after consultation with your doctor. That would help in improving the symptoms. If it is due to some underline connective tissue disorder like temporal arteritis, then other symptoms like swelling, tenderness, headache etc may be present. In your case, no such kind of symptoms are present, then chances of arteritis is very less. To rule out this, you can consult a physician. Just send me the detail of drugs you have been taking, so i could give you my opinion about treatment. I think, you would be satisfied with the answer. In case you need further query, you can ask. Regards Dr. Abhishek Kapoor Psychiatrist
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Psychiatrist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor